MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X8; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X8; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0408
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).A visual analysis was performed on the photo accompanied with the complaint file.The embolic coil is noted to be detached from the rest of the device; however, no damages could be noted on the embolic coil due to the resolution of the photo.The hypotube appears to be in a kinked condition at three different locations.No other damages or anomalies were observed on the photo.A manufacturing record evaluation (mre) was performed, and no non-conformances related to the reported complaint condition were identified.The customer complaint was confirmed since the embolic coil can be observed separated from the gripper.This investigation was performed based only on the photo provided.No further evaluation will be performed since the device said to be involved was reported as discarded.Should new information becomes available at a later date, this investigation will be assessed and updated as applicable.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization of an aneurysm at the left posterior communicating artery, a 4x8 orbit galaxy xtrasoft coil (640cx0408, 30620249) prematurely detached.The aneurysm size: length: 3.7 mm, width: 3.1 mm.The physician pushed coil out for inspection and observed it detached.The coil was not used in the patient.A new coil was used to complete the surgery.There was no patient injury report.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Section b5: additional information received indicated that there was no damage noted before removing the device from packaging, during removal from package or while prepping the device.The device was stored and handled according to the instructions for use (ifu).There was no damage noted to the packaging of the device.No excessive force was used at any time while handling the device.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization of an aneurysm at the left posterior communicating artery, a 4x8 orbit galaxy xtrasoft coil (640cx0408, 30620249) prematurely detached.The aneurysm size: length: 3.7 mm, width: 3.1 mm.The physician pushed coil out for inspection and observed it detached.The coil was not used in the patient.A new coil was used to complete the surgery.There was no patient injury report.Additional information received indicated that there was no damage noted before removing the device from packaging, during removal from package or while prepping the device.The device was stored and handled according to the instructions for use (ifu).There was no damage noted to the packaging of the device.No excessive force was used at any time while handling the device.A visual analysis was performed on the photo accompanied with the complaint file.The embolic coil is noted to be detached from the rest of the device; however, no damages could be noted on the embolic coil due to the resolution of the photo.The hypotube appears to be in a kinked condition at three different locations.No other damages or anomalies were observed on the photo.A manufacturing record evaluation (mre) was performed, and no non-conformances related to the reported complaint condition were identified.The customer complaint was confirmed since the embolic coil can be observed separated from the gripper.This investigation was performed based only on the photo provided.No further evaluation will be performed since the device said to be involved was reported as discarded.It is possible that the handling and prepping of the device may have contributed to the reported failure.Should new information become available at a later date, this investigation will be assessed and updated as applicable.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 4X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
6465917981
MDR Report Key14249819
Report Number3008114965-2022-00306
Device Sequence Number20087471
Product Code KRD
UDI-Device Identifier10886704030638
UDI-Public10886704030638
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number640CX0408
Device Catalogue Number640CX0408
Device Lot Number30620249
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown